MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X9
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the eclipse 6x9 was advanced without issue over a synchro to an adjoining vessel to a avm off the ica trunk near the anterior choroidal artery.The eclipse was inflated and onyx was delivered without issue into the avm.The balloon was deflated and seemed stuck in the vessel(off of the ica), entrapped in an onyx cast after use in a avm.After pulling on the eclipse (dr.(b)(6)) to remove for 20 mins, the eclipse popped free and was removed.Upon review, the inner lining of (hypotube wires) had pulled through the catheter and were in the ica.Dr.(b)(6), stented the existing wires to the vessel wall and achieved a positive angiographic result.Patient was doing well following procedure.Follow up 15sep2021: after the balloon catheter was removed, dr.(b)(6) noticed wires floating in the internal carotid artery under fluoroscopy, just distal to the tip of the neuronmax sheath.The balloon catheter had a small wire protruding from the catheter.We assumed the catheter had torn somewhere, and the hypotube wires (within the catheter) had pulled out.Dr.(b)(6) stented the wires with 3 atlas stents to plasty the wires against the vessel wall.The patient looked angiographically intact.It looks like the balloon catheter had ruptured near the tip, but its very hard to see.The catheter has very obviously stretched, enormously.".
 
Additional Manufacturer Narrative
(b)(4).The returned product was sent to supplier (b)(4) for deeper investigation, summary provided as follows: the affected device (ecl2l 6x9) has been returned and inspected in our quality laboratory with the support of the engineering teams.During our analysis, we noticed the hydrophilic treatment was peeling and the distal extremity of the catheter was severely damaged as the tubes, the balloon and the 3 gold rings were missing (see pictures attached for illustration).Based on the available information and the investigation results the complaint was confirmed.The review of the lot history records (lhrs) for this specific batch number did not highlight any anomaly during the manufacturing process.Several tests were performed according to mpi 020138 ind 20 07: - the tubes are 100% controlled with a visual inspection (control #5) - the balloon is controlled with a visual inspection for every unit (controls #9 and #18) - the hydrophilic treatment on the balloon is controlled for every unit (control #17) - the braid, the tube, and the balloon are 100% controlled with a visual inspection (controls #5 #6, #7, #11, #21) - a tightness test of the balloon is also performed on every unit as per requested by the manufacturing instructions (control #19) - the integrity of the micro-catheters are 100% controlled (controls #21 to #24, #27 and #28) - the hydrophilic coating appearance and cleanliness are 100% controlled (for example, no tears) (control #25) - a sliding test is also performed on a sample of microcatheters (control #26) - the rings are 100% controlled (control #29) there is a similar complaint registered on this lot number to date.The incident description mentioned that the eclipse2l was entrapped into the embolic agent injected (the balloon was "entrapped in an onyx cast after use in a avm").Based on our post-marketing surveillance program, such blockages are generally caused by the embolic agent reflux beyond the catheter's distal extremity.The damages mentioned ("it looks like the balloon catheter had ruptured near the tip, but its very hard to see.The catheter has very obviously stretched, enormously.") could assuredly be linked with the removal attempts after the device was entrapped within the embolic agent ("after pulling on the eclipse to remove for 20 mins").So, this incident type is unlikely linked to the device itself since there is not a technical characteristic that could explain the trapping.In conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied to specifications and product was not available for inspection.The trend of this failure mode will continue to be monitored as part of our post-marketing surveillance program.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.One additional complaint against lot number f201201045 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key12595167
Report Number3014162263-2021-00032
Device Sequence Number3413709
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public00818053022944
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2021
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot NumberF201201045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;